Colchicine Myopathy in a Patient with Chronic Renal Failure: A Case Report
Enes Tarık Inci *
Department of Neurology, Ankara Training and Research Hospital, Ankara, Turkey.
Olcay Meriç Tosun
Department of Neurology, Ankara Training and Research Hospital, Ankara, Turkey.
Selda Keskin Güler
Department of Neurology, Ankara Training and Research Hospital, Ankara, Turkey.
*Author to whom correspondence should be addressed.
Abstract
Colchicine myopathy is a drug side effect condition that can occur, including at low doses, especially in patients with renal insufficiency. It is usually accompanied by a painless proximal loss of strength of the lower extremities. Since colchicine metabolism decreases in chronic kidney patients, starting treatment with a low dose and slowly titrating it is useful to reduce the side effects of the drug. Usually, myopathy improves within days-weeks after drug discontinuation.
Keywords: Colchicine, colchicine myopathy, myopathy, chronic renal failure, liver failure, electromyography